Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 2:43 PM CDT for Bee County, Goliad County, Refugio County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 2:43 PM CDT (19:43 UTC)
- Expired
- Aug 25, 2011, 3:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 85 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3146 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS54 KCRP 251943
SVRCRP
TXC025-175-391-252045-
/O.NEW.KCRP.SV.W.0035.110825T1943Z-110825T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEE COUNTY IN SOUTH CENTRAL TEXAS
WESTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS
WEST CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 345 PM CDT
* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHARCO TO BLANCONIA...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF GOLIAD TO 12 MILES NORTHWEST OF REFUGIO...AND
MOVING SOUTHWEST AT 30 TO 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARCO...
BERCLAIR...
PETTUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
VICTORIA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 2830 9712 2821 9752 2865 9786 2868 9780
2868 9777 2873 9771 2881 9754
TIME...MOT...LOC 1942Z 058DEG 25KT 2875 9755 2843 9742
$$
MB1 follow-up statement
738
WWUS54 KCRP 252010
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
310 PM CDT THU AUG 25 2011
TXC025-175-391-252045-
/O.CON.KCRP.SV.W.0035.000000T0000Z-110825T2045Z/
BEE-GOLIAD-REFUGIO-
310 PM CDT THU AUG 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WEST CENTRAL REFUGIO...EASTERN BEE AND WESTERN GOLIAD COUNTIES...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF PETTUS TO 11 MILES WEST OF
BLANCONIA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
KENEDY TO 9 MILES NORTHEAST OF SKIDMORE...MOVING SOUTHWEST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETTUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2830 9712 2821 9752 2865 9786 2868 9780
2868 9777 2873 9771 2881 9754
TIME...MOT...LOC 2010Z 058DEG 25KT 2865 9774 2833 9761
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 12:35 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 25, 12:35 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1235 PM CDT THU AUG 25 2011 .DISCUSSION...UPDATE FOR 18Z AVIATION BELOW. && .AVIATION...SCT SHRA AND TSTMS ASSOC WITH MID LEVEL DISTURBANCE WL BE POSSB FM BEA-RKP-PKV-VCT THRU 21Z...THEN EXPAND SW TOWARDS ALI- HBV-LRD 20Z-02Z. CONDS ARE FAVORABLE FOR STRONGER WIND GUSTS IN TSTMS ACROSS THE NE CWA NEAR VCT. BRIEF IFR CONDS POSSB IN ANY HEAVIER SHRA AND TSTMS. CONVECTION SHOULD GRADUALLY END OUT NEAR LRD AFTER 02Z. OTHERWISE VFR CONDS WITH WINDS TURNING E AND SE THRU THE AFTN. OCCASIONAL WIND GUSTS OVER 20 KTS AT CRP/ALI/NQI/NGP BEHIND THE SEA-BREEZE. && .PREV DISCUSSION... /ISSUED 1216 PM CDT THU AUG 25 2011/ DISCUSSION...SECOND UPDATE OUT INCREASING POPS ACROSS THE NORTHEAST AND NORTH-CENTRAL COUNTIES. COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASING TO THE NORTHEAST ASSOCIATED WITH MID LEVEL VORT. STEERING CURRENTS TO THE SOUTHWEST SHOULD ALLOW FOR THIS CONVECTION TO ENTER THE NORTHEAST CWA. COVERAGE SHOULD THEN EXPAND INLAND ACROSS THE NORTHEAST CWA MID AFTERNOON AND POSSIBLY INTO CENTRAL AND NORTHERN CWA INTO BETTER INSTABILITY...AND AHEAD OF SEABREEZE MOVING INLAND. IN ADDITION...A FEW OF THE STORMS COULD PRODUCE STRONG WIND GUSTS GIVEN STRENGTHENING LOW LEVEL LAPSE RATES/CAPE...AND IN AN AREA ACROSS THE NORTHEAST CWA WHICH RESIDES ALONG THE SOUTHERN FRINGES OF BETTER BELT OF 30 KT 0-3KM AND 0-6KM SHEAR. UPDATES OUT. PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 25 2011/ DISCUSSION...MODELS YESTERDAY DID POOR JOB WITH HANDLING OF MOISTURE FIELDS AS WELL AS VORT MAX TO THE NORTHEAST LEFT OVER FROM LAST NIGHTS CONVECTION. NEARLY 2.15" PWAT OBSERVED ON THE 12Z SOUNDING AND VERIFIED ACROSS THE COASTAL BEND REGION ON THE GOES PW SOUNDER. COOLER H85-H7 COLUMN WITH EAST-NORTHEAST FLOW...AND WEAK SURFACE WINDS EVENTUALLY TURNING EAST-SOUTHEAST THIS AFTERNOON WITH THE DEVELOPMENT OF THE SEA-BREEZE. ALL THIS FAVORS SLIGHTLY BETTER CHANCES FOR RAIN TODAY ACROSS SOUTH TEXAS THAN WAS INDICATED YESTERDAY. AFTER A FEW COASTAL SHOWERS THIS MORNING FOCUS WILL SHIFT INLAND WITH THE SEABREEZE AND ALSO ACROSS THE NORTHEAST CWA CLOSER TO THE PVA ASSOCIATED WITH THE VORT MAX. INCREASED POPS ACROSS THE FAR NORTHEAST TO 30% AND WILL CONTINUE TO MONITOR RADAR TRENDS ACROSS SOUTHEAST TEXAS FOR ANY ADDITIONAL UPDATES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 96 75 99 76 104 / 20 10 10 0 0 VICTORIA 99 76 103 75 106 / 50 10 10 0 0 LAREDO 106 79 107 80 108 / 10 20 10 0 0 ALICE 102 75 104 75 107 / 30 10 10 0 0 ROCKPORT 94 79 96 78 97 / 30 10 10 0 0 COTULLA 104 75 106 76 108 / 20 20 10 0 0 KINGSVILLE 99 74 102 77 107 / 20 10 10 0 0 NAVY CORPUS 93 80 94 79 96 / 20 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 AM CDT THU AUG 25 2011 TXZ229>234-239>247-261045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES FOR AN HOUR OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110 DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-261045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
In the hours before
Special weather statement, Aug 25, 12:17 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1217 PM CDT THU AUG 25 2011 TXZ247-251815- CALHOUN- 1217 PM CDT THU AUG 25 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING CALHOUN COUNTY BY 100 PM CDT... AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THE LEADING EDGE OF A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR EL CAMPO SOUTHWARD TO PALACIOS...MOVING SOUTHWEST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. MB
Special weather statement, Aug 25, 1:02 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 102 PM CDT THU AUG 25 2011 TXZ234-251900- VICTORIA- 102 PM CDT THU AUG 25 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING VICTORIA COUNTY BY 130 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF EDNA SOUTHWARD TO LAVACA BAY...MOVING SOUTHWEST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS CLUSTER OF STORMS. MB
Special weather statement, Aug 25, 1:12 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 112 PM CDT THU AUG 25 2011 TXZ247-251915- CALHOUN- 112 PM CDT THU AUG 25 2011 ...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN COUNTY... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POINT COMFORT TO 9 MILES SOUTHWEST OF INDIANOLA...MOVING WEST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY PUSH ACROSS CALHOUN COUNTY. MB
Local storm report, Aug 25, 1:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST INEZ 28.88N 96.78W
08/25/2011 M63 MPH VICTORIA TX TRAINED SPOTTER
MEASURED THUNDERSTORM WIND GUST OF 63 MPH REPORTED IN
INEZ,TX
&&
ZFLocal storm report, Aug 25, 2:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 N VICTORIA 28.87N 96.98W
08/25/2011 VICTORIA TX LAW ENFORCEMENT
TELEPHONE WIRES KNOCKED DOWN IN VICTORIA AT THE 1100
BLOCK OF SALEM ROAD AND 1000 BLOCK OF VIRGINIA
&&
ZFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:26 PM CDT | Tornado Warning | CRP | Calhoun | 34 min |
| Aug 25, 1:47 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 58 min |
| Aug 25, 2:04 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio | 56 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 67 min |
| Aug 25, 3:02 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, Refugio, San Patricio | 43 min |
| Aug 25, 3:05 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 40 min |
| Aug 25, 3:21 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, Refugio, San Patricio | 54 min |
| Aug 25, 3:35 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Jim Wells, Live Oak, Nueces, Refugio, San Patricio | 55 min |
| Aug 25, 3:38 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Aug 25, 3:46 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 59 min |
| Aug 25, 4:04 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 56 min |
| Aug 25, 4:17 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces, San Patricio | 88 min |
| Aug 25, 4:31 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 59 min |
| Aug 25, 5:00 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.